Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Pain in the legs, stomach, joints and back after taking i-pill. Excessive bleeding. Need advice

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 158 Questions
Dear Doctor,

My girl friend took an ipill on 29th May 2012 (within 24 hrs as precaution). After that she had extreme pain in her body. 10 days later she had her bleeding with blood clots which continued 5 days. Then for a day she was ok. But yesterday she again stated having extreme pain in her back, legs, stomach. She also mentioned exteme pains in her joints that is in her elbows and knees. We are really concerned. Please advice.

Posted Tue, 5 Jun 2012 in Menstruation and Miscarriage
Answered by Dr. Meenakshi Titoria Sahu 21 minutes later
Thanks for the query.
I assume that she took i-pill on 29th April (not may). I-pill is a hormonal pill containing progesterone which often causes bleeding few days after its intake. First menses after this bleeding may be irregular, as it cause hormonal fluctuation and disturb the normal pattern of hormones. It has no long term side effects. Ask your girlfriend to take lots of fluids and have protected intercourse by using condom. Regarding pain, it may be seasonal ( viral infection) or deficiency of calcium and vitamin -D. Give her milk and dairy products. This pain is not due to i-pill as it was taken almost 15 days back. In future, she should avoid i-pill intake and use regular contraceptive methods like condoms/ oral contraceptive pills. If pain is unbearable, get her examined by local doctor, she may prescribe pain killer like mefenamic acid or paracetamol with diclofenac.
Best wishes,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor